Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 7, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Mar 28, 2014, 9:00 AM CDT for Harrison County, Jackson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2014, 9:00 AM CDT (14:00 UTC)
- Expired
- Mar 28, 2014, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 65 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 544 m²/s²
- 0-3 km storm-relative helicity
- 729 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
394
WGUS54 KLIX 281400
FFWLIX
MSC047-059-281700-
/O.NEW.KLIX.FF.W.0007.140328T1400Z-140328T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
900 AM CDT FRI MAR 28 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARRISON COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI...
JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ST. MARTIN...PASCAGOULA...OCEAN
SPRINGS...MOSS POINT...ESCATAWPA...
* UNTIL NOON CDT
* AT 853 AM CDT...A LARGE AREA OF SHOWERS AND THUNDERSTORMS WAS
MOVING INTO THE WARNED AREA AND LOCAL EMERGENCY MANAGEMENT
OFFICIALS REPORTED SOME MINOR FLOODING ALREADY OCCURRING MAINLY
ALONG AREA ROADWAYS. RAINFALL AMOUNTS IN EXCESS OF TWO INCHES HAVE
ALREADY OCCURRED OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LYMAN...GULFPORT...BILOXI...PASCAGOULA AND MOSS POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW
ORLEANS.
&&
LAT...LON 3034 8839 3035 8843 3031 8847 3036 8862
3033 8873 3038 8882 3036 8884 3038 8885
3039 8882 3041 8885 3038 8886 3038 8901
3030 8929 3035 8929 3037 8933 3050 8934
3053 8840
$$
98/SOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 4:41 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Mar 28, 4:41 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
441 AM CDT FRI MAR 28 2014
.SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED A DEEP 994MB LOW OVER LAKE MICHIGAN
AND AN ASSOCIATED TRAILING COLD FRONT SOUTH TO NORTHERN ARKANSAS
TO THE NORTH CENTRAL TEXAS. SOUTHERLY FLOW WAS NOTED SOUTH OF THIS
BOUNDARY. DEWPOINT READINGS HAVE INCREASE TO THE LOWER TO MID 60S
ACROSS THE FORECAST AREA AND NEAR 70F ALONG THE TEXAS COAST. WATER
VAPOR IMAGERY SHOWED A DISTURBANCE OVER NORTHERN LOUISIANA
EMBEDDED IN THE WEST FLOW AND CLOUD COOLING IN CLOUD MASS OVER
SOUTHWEST MISSISSIPPI THIS MORNING. REGIONAL RADARS SHOWED
NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD OF THE
DISTURBANCE...MAINLY FROM CENTRAL LOUISIANA TO CENTRAL ALABAMA. IN
ADDITION...THE UPPER AIR ANALYSIS SHOWED A TROUGH AXIS ALONG THE
FRONT RANGE FROM WYOMING TO NEW MEXICO.
&&
.DISCUSSION...
UPPER LEVEL DISTURBANCE OVER NORTHERN LOUISIANA IS EXPECTED TO
SHIFT EAST THROUGH THIS MORNING. CONVECTION WILL SHIFT EAST BEST
COVERAGE OVER NORTHWEST ZONES THIS MORNING. HOWEVER...GFS SHOWED SPEED
DIVERGENCE FROM FORECAST AREA TO NORTH FLORIDA AND THE DISTURBANCE
PRESSING EAST AND STORMS WILL CONTINUE TO DEVELOP OVER THE AREA
TODAY. ERGO...WILL MAINTAIN LIKELY TO CATEGORICAL POPS THIS
MORNING AND DECREASE RAIN CHANCES THIS AFTERNOON AS THE
DISTURBANCE CONTINUE TO PRESS EAST.
A SLIGHT RELATIVE LULL IN CONVECTION MAY EXIST LATER THIS
AFTERNOON AND THIS EVENING. HOWEVER...MODEL SOUNDING SHOWED AN
INCREASE IN MID LAYER INSTABILITY WITH CAPE VALUES UP TO 2500J/KG
ACROSS NORTHWEST ZONES THIS AFTERNOON TO 1000 J/KG OVER
MISSISSIPPI COAST AND COASTAL WATERS. 00Z MODEL SOUNDING AT BTR
HALF THE GROWTH REGION FOR HAIL ABV -20C. ALTHOUGH COVERAGE MAY
NOT BE AS MUCH AS CURRENT STATE THIS MORNING...STORMS MAY CONTAIN
HAIL AND GUSTY WINDS THIS AFTERNOON AND TONIGHT... THE SECOND
WAVE WILL QUICKLY TRACK ACROSS THE AREA LATE TONIGHT AND STRONG
CONVECTION WILL END FROM FROM WEST TO EAST BY 12Z SATURDAY. WILL
LINGER SHOWERS SATURDAY BUT CLEARING OF PRECIP WILL OCCUR BY NOON
SATURDAY.
PACIFIC SYSTEM WILL KNOCK DOWN TEMPS A HAIR WITH MORNING TEMPS
RETURNING TO THE 40S SUNDAY AND MONDAY MORNINGS. THE NEXT SYSTEM
WILL REMAIN TO THE NORTH AND INCREASE CLOUDS ACROSS THE AREA
TUESDAY. AN UPPER LEVEL TROUGH IS EXPECTED TO DEEPEN OVER THE
ROCKIES AND CREATE SOUTHWEST FLOW OVER SOUTH CENTRAL CONUS AND
BRING A RAIN CHANCES ACROSS NORTHWEST ZONES WEDNESDAY. RAIN
CHANCES WILL INCREASE TOWARD THE END OF NEXT WEEK AS THIS SYSTEM
PUSH ACROSS THE MISSISSIPPI VALLEY BY FRIDAY.
&&
.AVIATION...MVFR AND TEMPO IFR CIGS WILL BE A PROBLEM THROUGH THE
MORNING BUT BY LATE MORNING/MIDDAY MOST TERMINALS WILL BE BACK IN
MINIMAL MVFR STATUS OR EVEN VFR STATUS AS CIGS RISE. LOW CIGS AND
TSRA SHOULD RETURN LATE THIS AFTN AND THIS EVNG AS THE COLD FRONT
PUSHES THROUGH. FRONTAL PASSAGE WILL OCCUR OVERNIGHT MOST LIKELY
AFTER 06Z. /CAB/
&&
.MARINE...ONSHORE FLOW IS ALREADY WEAKENING AND WILL DO SO THROUGH
THE MORNING. ADV/S WILL EXPIRE THROUGH OUT THE MORNING BUT THIS WILL
BE SHORT LIVED AGAIN. A COLD FRONT WILL SLOWLY WORK TWRDS THE REGION
TONIGHT AND SHOULD FINALLY PUSH THROUGH THE COASTAL WATER LATE SAT
MORNING. AFTER FRONTAL PASSAGE MODERATE TO STRONG OFFSHORE WINDS
WILL DEVELOP AND ADV/S WILL LIKELY BE NEEDED ONCE AGAIN. WINDS WILL
RELAX SUN AS HIGH PRESSURE PUSHES INTO THE DEEP SOUTH AND RETURN
FLOW SHOULD RETURN BY MONDAY AS THE SFC HIGH PUSHES OFF TO THE EAST
INTO THE SERN CONUS. /CAB/
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
SMALL CRAFT ADV
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 81 57 73 42 / 70 70 20 10
BTR 83 63 74 46 / 70 70 10 10
ASD 80 62 75 45 / 70 70 30 10
MSY 80 64 76 54 / 70 70 20 10
GPT 76 62 76 46 / 70 70 40 10
PQL 77 62 75 47 / 70 70 40 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Mar 28, 4:54 AM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 454 AM CDT FRI MAR 28 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-282200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 454 AM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE ENTIRE OUTLOOK AREA BUT THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND NORTHWEST OF A LINE FROM BATON ROUGE TO MCCOMB. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT AHEAD OF A SLOWLY APPROACHING COLD FRONT. THE MAIN THREATS FROM SEVERE STORMS WILL BE LARGE HAIL AND STRONG TO DAMAGING STRAIGHT LINE WINDS AND MAINLY LATE THIS AFTERNOON AND TONIGHT. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE MODERATE TO STRONG ONSHORE WINDS WILL CONTINUE FOR MUCH OF THE AREA BEFORE RELAXING OVER THE INNER WATERS...SOUNDS...AND TIDAL LAKES. WINDS WILL REMAIN MODERATE TO STRONG OVER THE OUTER WATERS THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORIES WILL AGAIN BE NEEDED OVER THE COASTAL WATERS ON SATURDAY AFTER THE PASSAGE OF A COLD FRONT LATE SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER MAY BE NEEDED FRIDAY EVENING MARCH 28TH.
In the hours before
Special weather statement, Mar 28, 7:25 AM CDT, 1 hour 35 minutes before
MSZ082-281330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 725 AM CDT FRI MAR 28 2014 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON COUNTY... AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM PASCAGOULA TO 13 MILES SOUTH OF OCEAN SPRINGS...MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ESCATAWPA AND MOSS POINT. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 98/SO
Special weather statement, Mar 28, 7:37 AM CDT, 1 hour 23 minutes before
LAZ037-039-040-046>050-071-072-MSZ077-080-281315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 737 AM CDT FRI MAR 28 2014 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER COUNTY...ASCENSION PARISH...WEST BATON ROUGE PARISH...ST. HELENA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...IBERVILLE PARISH...HANCOCK COUNTY...ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH...WASHINGTON PARISH... AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES EAST OF NEW AUGUSTA TO WIGGINS TO POPLARVILLE TO 9 MILES NORTHEAST OF AMITE TO 13 MILES NORTHEAST OF DENHAM SPRINGS TO PLAQUEMINE...MOVING EAST AT 40 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... OAK HILLS PLACE...WALKER...LIVINGSTON...INDEPENDENCE... PRAIRIEVILLE...TICKFAW...POPLARVILLE...ENON...HAMMOND...SUN... SPRINGFIELD...ROBERT...PONCHATOULA...MADISONVILLE...KILLIAN... FOLSOM...COVINGTON...BUSH...BOGALUSA...ABITA SPRINGS...MCNEIL AND CROSSROADS THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 28, 8:46 AM CDT, 14 minutes before
LAZ040-MSZ080>082-281445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 846 AM CDT FRI MAR 28 2014 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING HANCOCK COUNTY...ST. TAMMANY PARISH...JACKSON COUNTY...HARRISON COUNTY... AT 843 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 7 MILES NORTHWEST OF ESCATAWPA TO DIAMONDHEAD...MOVING SOUTHEAST AT 35 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... BAY ST. LOUIS...WAVELAND...PASS CHRISTIAN...OCEAN SPRINGS...GULF PARK ESTATES...GAUTIER...MOSS POINT AND PASCAGOULA. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 98/SO
Local storm report, Mar 28, 8:54 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
854 AM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD CROSBY 31.28N 91.06W
03/28/2014 AMITE MS EMERGENCY MNGR
COUNTY EMERGENCY MANAGER REPORTS SIGNIFICANT FLOODING
ONGOING IN THE COMMUNITY OF CROSBY. MANY ROADS FLOODED
AND ESTIMATED 20 TO 30 HOMES HAVE SOME TYPE OF FLOODING.
&&
FRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 11:33 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 27 min |
| Mar 28, 12:05 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 40 min |
| Mar 28, 3:50 AM CDT | Flash Flood Warning | LIX | Amite, Wilkinson | 3 hr |
| Mar 28, 8:25 AM CDT | Areal Flood Warning | LIX | Amite, Wilkinson | 3 hr |
| Mar 28, 8:36 AM CDT | Flash Flood Warning | LIX | Walthall | 3 hr |
| Mar 28, 10:05 AM CDT | Areal Flood Advisory | LIX | Hancock, Pearl River | 115 min |
| Mar 28, 10:20 AM CDT | River Flood Warning | LIX | Wilkinson | 7 hr |
| Mar 28, 10:37 AM CDT | Flash Flood Warning | LIX | Hancock | 83 min |
| Mar 28, 11:11 AM CDT | River Flood Warning | LIX | Hancock, Pearl River | 47 days |
| Mar 28, 11:11 AM CDT | River Flood Warning | LIX | Hancock, Pearl River | 37 days |
| Mar 28, 11:19 AM CDT | River Flood Warning | LIX | Pearl River | 59 hr |
| Mar 28, 11:19 AM CDT | River Flood Warning | LIX | Pearl River | 58 hr |
| Mar 28, 3:25 PM CDT | Flash Flood Watch | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 12 hr |
| Mar 28, 4:20 PM CDT | River Flood Warning | LIX | Harrison | 64 hr |
| Mar 28, 4:20 PM CDT | River Flood Warning | LIX | Harrison | 42 hr |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.